Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 7, 2006, 3:02 AM MDT for 17 counties in North Dakota. It took effect at Jul 7, 2006, 12:00 PM MDT. It was in force for 8 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 7, 2006, 3:02 AM MDT (09:02 UTC)
- In effect from
- Jul 7, 2006, 12:00 PM MDT
- Expired
- Jul 7, 2006, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 94 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:15 PM MDT | TSTM WND DMG | Mandan, ND | 1.5 FOOT DIAMETER TREE SNAPPED AND UPROOTED...WINDOW BLOWN OUT OF A BUSINESS ON MAIN STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2915 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 070902 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 402 AM CDT FRI JUL 7 2006 ...CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ARE EXPECTED ONCE AGAIN FOR THIS AFTERNOON AND EVENING... .A TROUGH OF LOW PRESSURE WILL MOVE ACROSS WESTERN AND CENTRAL NORTH DAKOTA TODAY. HIGH TEMPERATURES WILL BE VERY HOT...REACHING THE 100 DEGREE MARK IN PARTS OF THE WARNING AREA. BY MIDDAY WINDS WILL SHIFT FROM THE SOUTH TO THE NORTHWEST. ALTHOUGH WINDS WILL NOT BE QUITE AS STRONG AS THEY WERE YESTERDAY...SOME GUSTS COULD STILL EACH 30 MPH ACROSS THE WARNING AREA. IN ADDITION...AFTERNOON RELATIVE HUMIDITY VALUES AROUND 20 PERCENT...AND THE THREAT OF DRY LIGHTNING DURING THE AFTERNOON AND EVENING HOURS WILL CREATE AN EXTREME FIRE DANGER HAZARD FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. NDZ018>022-031>035-040>046-071715- /O.UPG.KBIS.FW.A.0004.060707T1800Z-060708T0200Z/ /O.NEW.KBIS.FW.W.0007.060707T1800Z-060708T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 402 AM CDT FRI JUL 7 2006 /302 AM MDT FRI JUL 7 2006/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. FOR TODAY...HIGHS WILL BE FROM THE MID 90S TO THE LOWER 100S... AND HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT. WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP WITH A RISK OF LOCALLY GUSTY WINDS AND DRY LIGHTNING. PLEASE ADVISE FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING AND THE FIRE WEATHER WATCH. CONDITIONS TODAY MAY ALLOW ANY FIRES FROM YESTERDAY AFTERNOON AND EVENING NOT COMPLETELY CONTAINED AND MONITORED CLOSELY TO REIGNITE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MEYER
2 follow-up statements
000 WWUS83 KBIS 071635 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1135 AM CDT FRI JUL 7 2006 ...CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ARE EXPECTED ONCE AGAIN FOR THIS AFTERNOON AND EVENING... .A TROUGH OF LOW PRESSURE WILL MOVE ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON. HIGH TEMPERATURES WILL BE VERY HOT...REACHING THE 100 DEGREE MARK IN PARTS OF THE WARNING AREA. WINDS IN SOUTHWEST NORTH DAKOTA HAVE SHIFTED TO THE NORTHWEST...WITH WINDS EXPECTED TO SHIFT TO THE NORTHWEST IN SOUTH CENTRAL NORTH DAKOTA BY EARLY AFTERNOON. ALTHOUGH WINDS WILL NOT BE AS STRONG AS THEY WERE YESTERDAY...SOME GUSTS COULD STILL REACH 30 MPH ACROSS THE WARNING AREA. IN ADDITION...AFTERNOON RELATIVE HUMIDITY VALUES AROUND 20 PERCENT...AND THE THREAT OF DRY LIGHTNING DURING THE AFTERNOON AND EVENING HOURS WILL CREATE AN EXTREME FIRE DANGER HAZARD FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. NDZ018>022-031>035-040>046-080045- /O.CON.KBIS.FW.W.0007.060707T1800Z-060708T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 1135 AM CDT FRI JUL 7 2006 /1035 AM MDT FRI JUL 7 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA DUE TO LOW HUMIDITIES...A WIND SHIFT AND THE POSSIBILITY OF DRY LIGHTNING... EXPECT AFTERNOON HIGHS TO BE FROM THE MID 90S TO AROUND 100...AND HUMIDITY VALUES WILL FALL TO NEAR 20 PERCENT. WIDELY SCATTERED DRY THUNDERSTORMS WILL DEVELOP WITH A RISK OF LOCALLY GUSTY WINDS AND DRY LIGHTNING. PLEASE ADVISE FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. CONDITIONS TODAY MAY ALLOW ANY FIRES FROM YESTERDAY AFTERNOON AND EVENING NOT COMPLETELY CONTAINED AND MONITORED CLOSELY TO REIGNITE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ TWH
000 WWUS83 KBIS 072052 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 352 PM CDT FRI JUL 7 2006 ...CRITICAL FIRE WEATHER CONDITIONS FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ARE EXPECTED THROUGH THIS EVENING... .A TROUGH OF LOW PRESSURE WILL MOVE ACROSS CENTRAL NORTH DAKOTA THIS AFTERNOON AND INTO EASTERN NORTH DAKOTA THIS EVENING. THE COMBINATION OF HIGH TEMPERATURES...LOW HUMIDITIES...AND POSSIBLE DRY LIGHTNING...WILL MAKE FOR EXTREME FIRE DANGER CONDITIONS LATE THIS AFTERNOON AND THIS EVENING. NDZ018>022-031>035-040>046-080200- /O.CON.KBIS.FW.W.0007.000000T0000Z-060708T0200Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 352 PM CDT FRI JUL 7 2006 /252 PM MDT FRI JUL 7 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... EXPECT AFTERNOON HIGHS TO BE FROM THE MID 90S TO AROUND 100...WITH LOWEST HUMIDITIES AROUND 20 PERCENT. SCATTERED DRY THUNDERSTORMS WILL DEVELOP WITH A RISK OF LOCALLY GUSTY WINDS AND DRY LIGHTNING. PLEASE ADVISE FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. CONDITIONS THIS AFTERNOON AND THIS EVENING MAY ALLOW ANY FIRES FROM YESTERDAY AFTERNOON AND EVENING NOT COMPLETELY CONTAINED AND MONITORED CLOSELY TO REIGNITE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 7, 2:19 AM MDT, 43 minutes earlier.
Area forecast discussion, Jul 7, 2:19 AM MDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 319 AM CDT FRI JUL 7 2006 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...MSAS AND SURFACE OBSERVATIONS HAVE WEAK SURFACE LOW NOW IN EXTREME WEST CENTRAL NORTH DAKOTA IN WILLISTON AREA. SOUTH WINDS OF 10 TO 15 MPH HAVE NOT DROPPED OFF AS MUCH AS EARLIER EXPECTED. THIS WAS ALSO THE AREA WITH LINGERING THUNDERSTORM ACTIVITY BUT HAS NOW MOVED MOSTLY INTO CANADA AND NORTH BURKE COUNTY. FORECAST CONCERNS TODAY WILL BE CONTINUED FIRE WEATHER CONCERNS...WIND SHIFT PASSAGE...DRY LIGHTNING THREAT...AND HOT TEMPERATURES. WINDS THOUGH STILL BREEZY SHOULD NOT BE QUITE AS GUSTY AS YESTERDAY. SURFACE FEATURE...I HESITATE TO CALL IT A COLD FRONT...WILL MOVE THROUGH CENTRAL NORTH DAKOTA BY MID DAY BRINGING A SHIFT IN WIND DIRECTION FROM SOUTH TO NORTHWEST. FORECAST SOUNDINGS ACROSS THE STATE STILL HINTING AT MID LEVEL MOISTURE...INVERTED V LOOK...WHICH MAY BE ENOUGH TO GENERATE SOME DRY LIGHTING. THOUGH NOT ANTICIPATING WIDESPREAD ACTIVITY...DRY FUELS COMBINED WITH WIND SHIFT STILL ENOUGH TO CONVINCE ME TO UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. RED FLAG WARNING WILL BE IN EFFECT FOR THIS AFTERNOON AND EVENING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA IN THE SAME LOCATION AS YESTERDAY. SURFACE FEATURE MOVES TO THE EAST BORDER OF NORTH DAKOTA BY TONIGHT WHICH SHOULD BRING AN END TO THREAT OF THUNDERSTORMS AND DRY LIGHTNING. WRF HAS THE UPPER RIDGE INTENSIFYING TO THE WEST ON SATURDAY AND BUILDING OVER NORTH DAKOTA ON SUNDAY AND MONDAY. THIS SHOULD BE A DRY AND CONTINUED HOT WEATHER PATTERN. HAVE TRENDED THE SKY WEATHER AND POP GRIDS ALL DOWN SLIGHTLY FOR THIS TIME FRAME. WE WILL SEE SOME 100 DEGREE READINGS TODAY AND ONLY A SLIGHT COOL DOWN WITH PASSAGE OF THE SURFACE FEATURE SO HIGHS IN THE 90S WILL CONTINUE SATURDAY THROUGH MONDAY. .LONG TERM...MONDAY THROUGH FRIDAY NIGHT... DIFFERENCE APPEAR IN MODELS TONIGHT WITH GFS MUCH STRONGER WITH ENERGY UNDERCUTTING RIDGE EARLY THROUGH MID WEEK. 18Z DGEX MUCH FARTHER SOUTH WITH THIS FEATURE...00Z CANADIAN GEM WEAKER WITH RIDGE REMAINING MUCH SHARPER. 00Z ECMWF SUPPORTS NEW GFS SOLUTION HOWEVER. RELUCTANT TO JUMP ON THIS SOLUTION AND WILL LEAVE SMALL POPS CURRENTLY IN GRIDS AS IS UNTIL FURTHER MODEL RUNS CONFIRM THE BIG CHANGES. WITH MUCH OF NORTHERN PLAINS IN DROUGHT DO NOT WISH TO ADVERTISE THREE DAYS OF CHANCE POPS YET. TEMPERATURES FROM GUIDANCE ARE SOMEWHAT COOLER AS IN RESPONSE TO ABOVE FEATURE. AS A RESULT OF GENERATED QPF AND HIGHER RH AND CLOUDS KNOCKED A COUPLE OF DEGREES FROM ONGOING GRIDS BUT AGAIN NO BIG CHANGES. ADDED DRY DAY EIGHT WITH TEMPERATURES REMAINING AT OR ABOVE NORMALS FOR MID JULY. && .FIRE WEATHER...THIS AFTERNOON THROUGH THIS EVENING...THREAT OF DRY LIGHTNING SUPPORTS ISSUANCE OF RED FLAG WARNING FOR THIS AFTERNOON AND THIS EVENING FOR SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. HIGH TEMPERATURES AROUND THE CENTURY MARK ALSO SUPPORT THE RFW ISSUANCE. RH AND WINDS WILL BE RIGHT AT CRITERIA LEVELS...BUT EXTREMELY DRY FUEL CONDITIONS IN THE WARNING AREA MUST BE FACTORED IN. && .BIS WATCHES/WARNINGS/ADVISORIES... FRED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR SOUTHWEST ND SOUTH CENTRAL NORTH DAKOTA. && MEYER/WETZEL
Hazardous weather outlook, Jul 6, 2:51 PM MDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 351 PM CDT THU JUL 6 2006 NDZ018>022-031>035-040>046-072100- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK- MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 351 PM CDT THU JUL 6 2006 /251 PM MDT THU JUL 6 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT OR 8 PM MDT THIS EVENING. STRONG SOUTH WINDS AND LOW HUMIDITIES WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE THREAT OF LIGHTNING AND LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON AND EVENING. HIGHS WILL BE FROM 95 TO 102 AND HUMIDITY VALUES WILL FALL TO 20 PERCENT. WIDELY SCATTERED THUNDERSTORMS WILL ALSO DEVELOP AND THEY MAY PRODUCE DRY LIGHTNING AND LOCALLY GUSTY WINDS. THESE CONDITIONS MAY AGAIN RESULT IN DANGEROUS FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED FOR REPORTS OF STRONG THUNDERSTORM WINDS. NDZ001>005-009>013-017-023-025-036-037-047-048-050-051-072100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN- LA MOURE-MCINTOSH-DICKEY- 351 PM CDT THU JUL 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED THUNDERSTORMS FRIDAY AFTERNOON AND EVENING MAY PRODUCE DANGEROUS LIGHTNING AND LOCALLY GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE REQUIRED FOR REPORTS OF STRONG THUNDERSTORM WINDS. CJS/TWH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 2:04 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton | 56 min |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.